Limit Cycle Predictions of a Nonlinear Journal-Bearing System

[+] Author and Article Information
M. T. M. Crooijmans, H. J. H. Brouwers, D. H. van Campen, A. de Kraker

Department of Mechanical Engineering, Eindhoven University of Technology, The Netherlands

J. Eng. Ind 112(2), 168-171 (May 01, 1990) (4 pages) doi:10.1115/1.2899561 History: Received August 26, 1988; Revised June 27, 1989; Online April 08, 2008


An analysis is presented of the self-excited vibrations of a journal carried in a cylindrical fluid film bearing. Using linear stability theory, the values of the system parameters at the point of loss of stability are determined. These values agree well with those of previous investigators. Solutions of the nonlinear system equations are obtained by time discretization and by an arc-continuation method for solving the obtained nonlinear algebraic equations. In this way periodic solutions of the nonlinear equations of motion are calculated as a function of the system parameters. The behavior of the journal can be explained by the results of these calculations.

Copyright © 1990 by The American Society of Mechanical Engineers
Your Session has timed out. Please sign back in to continue.





Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In